Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Too much protein in eyes??
avatar
emaraldeyes posted:
Hi,
I recently was given soft contacts from my eye doctor but within a few hours of wearing them they started getting excessively dry. I couldn't see my own face in the mirror, it was all like a soft glow. When I put drops in my vision cleared up immediately and I could see perfect and then about 2-3 minutes later I wouldn't be able to see anything except a soft glow/fog of colors. The eye care place told me when I went to pick up my new glasses that it's very strange since I used to only wear contacts and didn't have any problems. They gave me the aquaview oasis type contact lenses so I can't see them being overly dry that fast. The tech told me that she thought I had an overabundance of protein in my eyes. Does anybody know what that would be caused from? I have rosacea and am afraid that it may be a sign of ocular rosacea because I have several other symptoms of that but when the eye doctor did his exam he didn't mention anything. Do they have to do specific tests for ocular rosacea? If anybody out there can answer my questions I appreciate it. I hate going to docs and sounding like a hypochondriac. I don't want to have to go unless it becomes a major issue. Thanks, Emaraldeyes
Reply
 
avatar
Alan M Kozarsky, MD responded:
While rosacea can cause eye irritation and possibly limit successful contact lens wear, I'm wondering if the issues that you are having are related to a particular contact lens material. If you were comfortable and doing well in the past with another type of contact lens and contact lens care regimen, I'd consider switching back to that type of contact lens and regimen.

If problems occur with a contact lens material and regimen that has been successful in the past, the likely possibilities include excessive dryness and inflammation of the eye surface and eyelids. Rosacea is a less likely cause of contact lens intolerance.

An experienced contact lens fitter who has many alternative types of contact lenses and works closely with an eye doctor is your best bet.
 
avatar
wazydj72 replied to Alan M Kozarsky, MD's response:
I do not wear contacts, but my eye doctor has also told me that I have too much protein in my eyes. It literally stings when I cry. It hurts to cry. Any idea on what could be causing this? Please help!
 
avatar
Alan M Kozarsky, MD replied to wazydj72's response:
The diagnosis of "too much protein" and the symptom of "hurts when I cry" are unusual. I am sorry that you are having these problems but cannot offer any helpful insight based on this.

Perhaps it would be best if you asked your eye doctor to be more specific with his/her diagnosis and also ask for a treatment option.
 
avatar
ping12 replied to wazydj72's response:
Hi,
I have the same problem. Whenever my eyes water they sting. It hurts. It is the same sort of feeling when I swim in salt water and get it in my eyes.
 
avatar
Alan M Kozarsky, MD replied to ping12's response:
Your symptoms don't suggest a specific diagnosis.

The range of conditions which can cause occasional and excessive irritability of eyes, many of which are harmless, is very large. Many times the condition is so minor that a specific diagnosis is not possible.

If your issue has been present for a long time, does not bother you on an everyday basis, I might recommend just accepting this as a variation of normal and you don't necessarily need to seek a diagnosis and treatment.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

BEST of Eye Secrets
Eye Secrets is a non-surgical eye lift designed to instantly restore your eyelids to a more natural, youthful shape. Eyelid strips give an ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.